Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

Recommended Posts

so i took 50 mg zinc a day for a while and it worked great.

and then i read about the antioxidant qualities of vitamin C, so i began to take 500mg of vitamin C a day too.

the first day, it worked great. my forehead cleared up completely (it was about 80% clear with zinc) and my skin glowed.

the second day, i got a sore throat and began breaking out more by my nose and on my cheeks.

the third day, my forehead was still clear, but the sore throat was worse, i had a cough, and i was breaking out in other areas like i never had before.

the fourth day, i stopped. my forehead was still clear, but the rest of my face was horrible, and, miraculously, the sore throat and cough went away.

the fifth day, i was completely recovered from the sore throat/cough and now i'm back to just zinc. my forehead started breaking out again, and i'm STILL breaking out all over the rest of my face.

what's going on? is it just a coincidence that my sore throat and cough stopped RIGHT after i got off the vitamin C? i'd go on it again to make sure, but i'm afraid of more breakouts on my non-forehead areas (haha).

if you've been taking both, did you experience anything like that? i think it's weird. and really annoying :[

Share this post


Link to post
Share on other sites

I take both, never had any reactions like that. imho - you were at the onset of a cold, so your immune system was down. It took care of the problem it deemed more threatning first, i.e. the cold. If anything, the zinc and c helped your body fight the cold. BTW - I take a much higher dose of C, zinc is the same.

Also - taking any vitamin or mineral will take several weeks to see full effect, there would be no visible difference at one day.

Share this post


Link to post
Share on other sites

I really think it was just a coincedence. There is no reason at all vitamin c should cause a breakout. The extra antioxidants could possibly somehow trigger a bit of a reaction I suppose, if your system was detoxing a bit, but I still really doubt vitamin c should do that. Vitamin C is pretty good for immunity, I would continue to take it, or at least keep it around (its amazing for helping when you get sick with a cold or flu).

Share this post


Link to post
Share on other sites

I also suffered some adverse reactions while using vitamin c for three months a few months back to try and help some red marks I had. I took the recommended dosage of 500mg a day too.

Over the 3 months my throat seemed to fill up with fluid which felt as though it was burning, kind of like heartburn but felt more 'acidic'. I continued thinking I was just suffering heart burn but after a minth in I was beginning to get pains in my stomach area. This continued for 2/3 weeks infrequently. I had to stop as the fluid in my throat was getting worse. After stopping all these problems went almost immediately. I have no idea why I had these reactions?

Share this post


Link to post
Share on other sites

Well I think it is acidic so maybe some people cant handle it? Im not sure....I just remembered that when I was young taking a lot of vitamin c would result in me getting canker sores in my mouth..this hasnt occured for some time though. Maybe your body just has to get used to it?

Share this post


Link to post
Share on other sites

Perhaps it was some kind of allergy, especially since the reaction was so immediate. You could try vitamin C in another form, like ester-C, or even just another brand.

I take 2000 mgs of vitamin C. Almost all other animals produce their own vitamin C in those amounts, more if ill or injured. So I believe we need much more than the RDA which is the just amount needed to prevent scurvy.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×